Advertisement

Reactions Weekly

, Volume 1710, Issue 1, pp 226–226 | Cite as

Multiple drugs

Various toxicities: 7 case reports
Case report
  • 103 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a prospective non-randomised study, seven adult patients [two men and five women; exact ages not stated] were described, who developed weight gain and diabetes mellitus due to excessive eating habit secondary to the treatment with aripiprazole and risperidone (3 patients), aripiprazole (1 patients) and risperidone (3 patients). Later, two of the seven patients developed nausea and diarrhoea, and constipation while receiving treatment for the weight gain and diabetes mellitus with exenatide and liraglutide, respectively [routes and durations of treatments to reactions onsets not stated; not all outcomes stated].

Patient 1: A woman was diagnosed with schizophrenia in her 30s. She started receiving treatment with aripiprazole 24mg and risperidone 3mg. In her 40s, she developed...

Reference

  1. Ando T, et al. Glucagon-like peptide-1 receptor agonists as an effective therapeutic agent for diabetes mellitus and obesity in patients with schizophrenia under treatment with second-generation antipsychotics. Acta Medica Nagasakiensia 61: 151-157, No. 4, Mar 2018 - JapanGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations